Ask a doctor

Droopy eye lid after botox treatment : Areas Glabella and Forehead (Photo)

This is my 3rd time getting botox in the areas mentioned above. Few days after the treatment my forehead felt very heavy and I my left eyelid dropped. I went back and the md prescribed Iopidine which is not effective. I m devastated by this and quite depressed especially after he told me there is nothing I can do except wait until botox wears off. It seems like my L eyebrow is lower than my R. Is there anything that can be done to fix this ? Thank you

Doctor Answers (8)

Droopy eye after Botox injection

+2
Unfortunately, ptosis is a known complication of Botox injections. Treatment with Iopidine was the correct treatment however it is not always effective. I know it is very frustrating but try and be patient and it will correct itself in a few months.


Orange County Facial Plastic Surgeon
5.0 out of 5 stars 16 reviews

Droopy Brow and Lid after Botox to Glabella & Forehead...

+1
The short answer is that you are doing all the right things, and unfortunately the only cure is time...

Eye-BROW droop can happen (and may appear like bunching of the upper eye-LID mimicking eyelid droop sometimes); this happens from the Botox being injected too low on the brow or receiving too much Botox. Too high an effective dose to the brow is commonly due to the naturally weakened forehead muscles with age (that require less Botox to be paralyzed) or overlapping treatments of Botox (i.e. getting Botox treatments too frequently resulting in overlapping effects).  In your case it was likely injected too low...

Although it will likely be the full duration of the Botox (3-4 months) before your brow returns to normal, the good news is that this not permanent...

Next time, be sure to discuss what happened with your brow to adjust Botox dosing accordingly and also placement too... I would further encourage you to seek the services of an experienced physician injector. I think the key lies in truly understanding the anatomy of the injected area, and more importantly the variability in the anatomy between patients -- for brows, the forehead, and anywhere else you plan on receiving a Botox injection. This includes having a firm understanding of the origin, insertion, and action of each muscle that will be injected, the thickness of each muscle targeted, and the patient variability therein. As an aesthetic-trained plastic surgeon, I am intrinsically biased since I operate in the area for browlifts and facelifts, and have a unique perspective to the muscle anatomy since I commonly dissect under the skin and see the actual muscles themselves. For me, this helps guide where to inject and where not to. However, with that said, I know many Dermatologists who know the anatomy well despite not operating in that area, and get great results.

Good luck.

Mark K. Markarian, MD, MSPH
Chestnut Hill Plastic Surgeon
5.0 out of 5 stars 3 reviews

Droopy Eye lid from Botox

+1
One of the potential side effects is ptosis.  Iopidine drops sometimes help the situation.  There is nothing more that you can do right now but the effects will take a few more weeks to resolve.  Within three months you should be totally back to normal.

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 34 reviews

Droopy brow after Botox

+1
  • You are correct, the L eyelid is lower than the R.
  • You have to wait for the Botox to wear off.
  • Lopidine works often, not always.
  • I am sorry you have this problem. It may be from injecting Botox directly above the brows -
  • Next time, have Botox between the brows or 2 cm above the brow. Best wishes.

Elizabeth Morgan, MD, PhD
Atlanta Plastic Surgeon
4.5 out of 5 stars 23 reviews

Need to wait

+1
There is nothing to do but wait.  This is a known complication and if you have gotten it three times then maybe it is time to try another doctor.

Andre Aboolian, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 45 reviews

Droopy eyelid after treatment with Botox

+1
A drooping eyelid is a possible side effect of Botox treatment, even when the injections are performed properly. The Botox lasts 3-4 months on average, and the side effects will wear off over time. I would recommend following up with your injector regarding any additional concerns, as he or she knows the details of your treatment. I hope this helps, and I wish you the best of luck.  

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 35 reviews

Droopy eye lid after botox treatment : Areas Glabella and Forehead

+1
This is a more and more common issue with ALL Botox injectors. Usually the effect wears off in 3 to 4 months... 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 64 reviews

Droopy lid after Botox

+1
Keep using the iodine. the lid drop does not always take as long to resolve as it takes for the Botox to wear off. 
You might have improvement in a couple of weeks. You might drop your right eyebrow a bit with an injection above it. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.